MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, a ventralex st mesh which had a labeled expiration date of 28-mar-2024 was implanted on (b)(6) 2024 in the patient.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, an expired ventralex st mesh was inadvertently implanted beyond its labeled expiration date.The expiration date is included on the labeling of this product and is located on multiple levels of the packaging.This event is confirmed as a use related error, with no malfunction of the device.To date, this is the only reported complaint for this manufacturing lot.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, an expired ventralex st mesh was inadvertently implanted beyond its labeled expiration date.The expiration date is included on the labeling of this product and is located on multiple levels of the packaging.This event is confirmed as a use related error, with no malfunction of the device.To date, this is the only reported complaint for this manufacturing lot.Addendum: h11: this supplemental mdr is submitted to document the additional information provided.Based on the additional information provided, it was identified that the expired mesh was opened during the preparations, but due to patient complications they could not proceed with placing the mesh, the mesh was not implanted.As such, there was no issue identified based on the reported event.Updated fields: b4, b5, e1, g3, g6, h2, h6, h10, h11.Corrected field: d.6a (implant date), g2.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an unknown procedure, a ventralex st mesh which had a labeled expiration date of 28-mar-2024 was implanted on (b)(6) 2024 in the patient.There was no patient injury.Addendum: it was reported that the mesh was booked for a case and was opened during the preparations, but due to patient complications they could not proceed with placing the mesh, the expired mesh was not implanted.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20677472
Report Number1213643-2024-00544
Device Sequence Number8499831
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)240328(10)HUGR1228
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Catalogue Number5950009
Device Lot NumberHUGR1228
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale